Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 22, 2011, 7:19 PM CDT for Harrison County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 7:19 PM CDT (00:19 UTC)
- Expired
- Aug 22, 2011, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3476 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS54 KLIX 230019
SVRLIX
MSC047-230115-
/O.NEW.KLIX.SV.W.0174.110823T0019Z-110823T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
719 PM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
* UNTIL 815 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAUCIER...OR 12 MILES SOUTH OF WIGGINS...AND MOVING SOUTH AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3038 8901 3036 8907 3035 8909 3034 8914
3033 8917 3030 8930 3065 8928 3065 8925
3069 8923 3068 8896 3039 8889
TIME...MOT...LOC 0018Z 356DEG 16KT 3065 8912
$$1 follow-up statement
827
WWUS54 KLIX 230107
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
807 PM CDT MON AUG 22 2011
MSC047-230116-
/O.EXP.KLIX.SV.W.0174.000000T0000Z-110823T0115Z/
HARRISON MS-
807 PM CDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY WILL EXPIRE AT
815 PM CDT...
THE STORM HAS WEAKENED BUT STILL CONTAINS WIND GUSTS TO 40 MPH AND
HEAVY RAINFALL.
LAT...LON 3038 8901 3036 8907 3035 8909 3034 8914
3033 8917 3030 8930 3065 8928 3065 8925
3069 8923 3068 8896 3039 8889
TIME...MOT...LOC 0106Z 356DEG 16KT 3044 8910
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:45 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 22, 3:45 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT MON AUG 22 2011
.SHORT TERM...SCT SHRA/TSRA HAVE DEVELOPED ACROSS THE NRN HALF OF
THE CWA THIS AFTN AND LOOK FOR CONVECTION TO CONTINUE TO DEVELOP AND
PUSH SOUTH ACROSS THE CWA THROUGH THE REMAINDER OF THE AFTN AND INTO
THE EVN. TEMPS ONCE AGAIN HAVE GOTTEN INTO THE MID 90S JUST ABOUT
EVERYWHERE AND HEAT INDICIES HAVE RANGED FROM 103-108 BUT SHOULD
COOL OFF ONCE RAIN MOVES OVERHEAD OR OUTFLOW BNDRIES MOVE BY.
TONIGHT...CONVECTION WILL CONTINUE INTO THE EARLY EVN HRS BUT LOOK
FOR MUCH OF THE ACTIVITY TO QUICKLY DISSIPATE. OUR DISTURBANCE
ASSOCIATED WITH THE CONVECTION WILL CONTINUE TO WORK TO THE SE AND
SHOULD PULL AWAY FROM THE REGION OVERNIGHT. THE WEAK BOUNDARY WILL
CONTINUE TO SLOWLY SLIDE INTO THE REGION OVERNIGHT BUT WILL BECOME
QUITE DIFFUSE. LOWS TONIGHT WILL LIKELY BE ABOUT A DEGREE OR TWO
WARMER OVER MOST LOCATIONS.
TOMORROW AND TOMORROW NIGHT...HIGHS WILL BE QUITE WARM AND WITH H85
TEMPS AROUND 21C SHOULD LEAD TO HIGHS IN THE MID TO UPPER 9S0. NOW
WITH LOWS BEING A TAD WARMER AND HIGHS EXPECTED BACK IN THE MID TO
UPPER 90S AND NO NOTICEABLE DECREASE IN THE LL HUMIDITY...HEAT ADV
CRITERIA WILL BE MET. AFTN HEAT INDEX VALUES WILL LIKELY RANGE FROM
105-110 TOMORROW BEFORE CONVECTION TRIES TO COOL THINGS OFF ONCE
AGAIN. WITH THAT A HEAT ADV WILL GO INTO EFFECT FROM 14Z THROUGH 00Z
WED. AS FOR RAIN CHANCES...THE MID LVL RIDGE WILL REMAIN IN PLACE
ACROSS THE SRN/CNTRL PLAINS AND ANOTHER DISTURBANCE WILL WORK SSE
AROUND THE ERN PERIPHERY OF THE RIDGE BUT THE BIGGEST ISSUE TOMORROW
WILL BE THE SLIGHTLY DRIER COLUMN WITH THE DEEPEST MOISTURE BEING
PUSH OVER TO THE WEST. YES LL MOISTURE WILL NOT BE MUCH DIFFERENT
BUT PWS WILL LIKELY DROP FROM NEAR 2.25 TODAY TO BELOW 1.9 BY MIDDAY
TOMORROW. THE BEST MOISTURE WILL BE ACROSS THE NWRN 3RD OF THE CWA
AND THIS WILL BE THE BEST CHANCE FOR AFTN CONVECTION. A FEW STRONG
AND EVEN A SVR STORM OR TWO CANT BE RULED OUT BUT OVERALL NOT
EXPECTING MUCH IN THE WAY OVER SVR WEATHER. CONVECTION WILL ONCE
AGAIN DIE DOWN AS THE SUNSETS AND LOOK FOR ANOTHER QUIET NIGHT.
WED AND WED NIGHT...THINGS WILL BE QUIETER ON THE CONVECTION SIDE.
DRIER AIR IN THE MID LVLS WILL CONTINUE TO PUSH IN FROM THE EAST AND
PWS COULD APPROACH 1.5 INCHES BY LATE AFTN AND THIS WILL REALLY
HURT RAIN CHANCES ON WED. THE RIDGE WILL STILL REMAIN IN CONTROL AND
WITH A LACK OF CONVECTION EXPECTED LOOK FOR ANOTHER HOT DAY. THE
HEAT ADV MAY NEED TO BE EXTENDED INTO WED WITH HIGHS IN THE UPPER
90S LIKELY POSSIBLY APPROACHING 100 IN A FEW ISOLATED AREAS. /CAB/
.LONG TERM...OVERALL MDLS IN PRETTY GOOD AGREEMENT WITH THE EXTENDED
FCST. BOTH THE GFS AND ECMWF HANDLE THE MID LVL RIDGE SIMILAR AND
ARE MOSTLY IN AGREEMENT WITH THE TRACK OF IRENE. THE GFS IS JUST OFF
TO THE RIGHT AND SLIGHTLY FASTER. RAIN CHANCES CONTINUE TO LOOK SLIM
IN THE EXTENDED AND TEMPS WILL BE ABV NORMAL. WITH THAT NO CHANGES
MADE THE EXTENDED PORTION OF THE FCST AND THE PREVIOUS LONG TERM
DISCUSSION HAS BEEN APPENDED. /CAB/
WITH HURRICANE IRENE APPROACHING 30N...SUBSIDENCE WILL INCREASE
ACROSS THE CENTRAL GULF COAST TOWARD THE WEEKEND. EVEN AT THE
SURFACE...SUB 70F DEWPOINT READINGS WILL INVADE THE NORTH HALF OF
THE FORECAST AREA OVER THE WEEKEND. HAVE LOWERED RAIN CHANCES TO 10
TO 20 PERCENT THURSDAY AND FRIDAY AS SUBSIDENCE WILL LIKELY SUPPRESS
MOST ACTIVITY. A MOISTURE AXIS MAY POSSIBLE ROTATE AROUND IRENE
AND BRING A SLIGHTLY BETTER CHANCE OF RAIN ACROSS THE AREA
SATURDAY...ALBEIT 20 PERCENT ON SATURDAY AND THEN DRYING SUNDAY
AND MONDAY OF NEXT WEEK. /FZ/
&&
.AVIATION...THE MAIN FOCUS THRU THE FORECAST PERIOD WITH BE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. LATEST RADAR TREND
SHOWS WIDESPREAD STORMS DEVELOPING ACROSS THE AREA. ENOUGH
INSTABILITY EXISTS FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP AND
ABLE TO PRODUCE MICROBURSTS. EXPECT MOST STORM MOVEMENT TO BE NORTH
TO SOUTH WITH VARIATIONS ON DECAYING CELLS. WINDS WILL GENERALLY BE
LIGHT BUT OUTFLOW BOUNDARIES MOVING THROUGH MAY CAUSE TEMPORARY WIND
SHIFTS. ALL SITES HAVE TEMPO GROUPS FOR THE POTENTIAL OF STORM
IMPACTS. EXPECT THIS ACTIVITY TO DECREASE QUICKLY WITH SUNSET. OTHER
THAN LOW END BR POTENTIAL TOMORROW MORNING...WILL BE VFR FROM THE
EVENING THROUGH THE REST OF THE FCST PERIOD.
MEFFER
&&
.MARINE...OUTSIDE OF POSSIBLE TSRA ACTIVITY CONDITIONS WILL REMAIN
VERY QUIET FOR THE NEXT 48 HRS. A WEAK BOUNDARY WILL TRY TO APPROACH
THE COAST TONIGHT BUT BY TOMORROW WILL BE COME QUITE DIFFUSE AND
WINDS WILL BE VERY LGT. HIGH PRESSURE WILL BUILD BACK IN AND BY WED
AFTN AND ESPECIALLY INTO THU AND FRI WE MAY START TO FEEL SOME
MINOR EFFECTS FROM IRENE. WINDS WILL NOT NECESSARILY BE STRONG BUT
WILL LIKELY BECOME OFFSHORE AND COULD RANGE FROM 10-15 KTS AT TIMES
BUT OUTSIDE OF THAT THERE IS NOTHING REALLY TO MENTION. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 98 73 97 / 20 30 10 20
BTR 77 98 78 98 / 20 30 10 20
ASD 77 97 76 96 / 20 30 10 20
MSY 79 96 80 96 / 20 30 20 20
GPT 77 98 77 96 / 20 20 10 20
PQL 74 99 73 97 / 20 20 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY FROM 9 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...HEAT ADVISORY FROM 9 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
SHORT/LONG/MARINE: CAB
AVIATION: MEFFERHazardous weather outlook, Aug 22, 7:13 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 713 PM CDT MON AUG 22 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-240015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 713 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS COASTAL MISSISSIPPI THIS EVENING...AND ACROSS COASTAL LOUISIANA AND THE COASTAL WATERS AFTER MIDNIGHT. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND LIGHTNING STRIKES. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HEAT ADVISORY IS IN EFFECT ON TUESDAY. HEAT INDEX VALUES WILL RISE TO 105 TO 110 DEGREES. ONLY A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED TUESDAY...WEDNESDAY...SATURDAY AND SUNDAY. WARM AND HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES RISING TO 102 TO 107 DEGREES EACH AFTERNOON WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 22/TD
In the hours before
Special weather statement, Aug 22, 4:40 PM CDT, 2 hours 39 minutes before
LAZ046-049-222245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 440 PM CDT MON AUG 22 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ASCENSION PARISH... IBERVILLE PARISH... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GONZALES...OR ABOUT 3 MILES SOUTHWEST OF PRAIRIEVILLE...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GONZALES... WHITE CASTLE...GEISMER...DONALDSONVILLE AND CARVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...VERY HEAVY RAINFALL THAT COULD RESULT IN TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 22, 5:31 PM CDT, 1 hour 48 minutes before
LAZ046-056-222330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 531 PM CDT MON AUG 22 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ASSUMPTION PARISH... IBERVILLE PARISH... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF PLAQUEMINE...OR ABOUT 5 MILES EAST OF BAYOU SORREL...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIERRE PART THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 22, 6:22 PM CDT, 57 minutes before
MSZ077-230015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 622 PM CDT MON AUG 22 2011 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING PEARL RIVER COUNTY... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF WIGGINS...OR ABOUT 19 MILES NORTHEAST OF POPLARVILLE...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 22, 7:04 PM CDT, 15 minutes before
MSZ081-230100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 704 PM CDT MON AUG 22 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING HARRISON COUNTY... AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF WIGGINS...OR ABOUT 8 MILES NORTH OF SAUCIER...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SAUCIER... LYMAN AND BILOXI THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.